I saw Dr. Devere this morning. It was a brief appointment, so I was still able to get a full day of work in, working from home. As I've observed before, I am actually more productive at home so long as I'm not counting 'consulting'.
What I learned: Dr. Winans doesn't know much about Lorazepam. The neurologist, Dr. Devere, agreed with me that I had been undergoing withdrawal, based on my description and the dosage/duration I'd been taking it. Apparently it is rare to get withdrawal symptoms after two to three months of use, but I was on an unusually high dose for initial meds, so that put me on the spot. Dr. Devere is the third doctor to express surprise that Dr. Winans actually put me on this stuff.
I asked if I'd have to go back on Lorazepam to taper off, hoping like crazy I wouldn't. He said that the withdrawal symptoms were diminishing, and the worst was over, so no. Yay! I'm still having trouble with my sleep patterns, but the weight loss and appetite/digestion problems are falling away, and I don't shiver at the drop of a hat anymore, so I'd guess another week or two will see me on the mend.
Dr. Devere had the report from the CT scan. I'm right as rain in the abdominal and pelvic region. No 'obscure' problems like tumors or shrinking/enlarging organs. He then gave me a neurological work-up, which consisted mostly of lots of rubber hammers and sharp pins. After a brief survey, he concluded that he didn't know what was causing my neural twitch either, though it was unlikely it was muscular dystrophy or other major neurological complaint.
He ruled out the idea that I'd caused it doing a stupid exercise on the Bowflex, though he seemed more interested in the notion of my riding a mountain bike for as much as an hour a day, and suggested that I needed to get a seat that was kinder to my posterior. According to him, the apparent source of the twitch is unlikely to be the source of the damage. It's just as likely damage to clusters of nerves in my tailbone, what Jean researched as the pudendal nerve complex. So however weak an explanation, bike riding is as good a candidate as any.
At this point the twitch is sufficiently weak and random that I'm able to ignore it at night. It's hard to say if it would keep me up since my sleep patterns are already wonky from Lorazepam withdrawal. But he suggested that we just wait and see. If the strength or regularity of the twitch returns, then he will try putting me on a 'nerve mediator', called Neurontin. It is relatively benign, compared to Lorazepam, though I'll be doing my reading before taking it, this time. I'm not so wary of this, as Jean is already taking it for her migraines, to good effect.
So the mystery is unsolved, but I have avenues of treatment should the problem grow worse again. Sorta happy ending, I guess...